MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REP CONTROL UNIT ASSEMBLY; ARTHROSCOPE

SMITH & NEPHEW, INC. SERVICE REP CONTROL UNIT ASSEMBLY; ARTHROSCOPE
Catalog Number 7205841S
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the control unit was not detecting the handpiece, footswitch was detected but the handpiece had an error.It is unknown if the event happened during a procedure, if there was a delay or backup device available.No further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer provided images showed a control unit showing an error.The device has been in service for over 5 years, thus any malfunction presented at this point in time would not be related to the manufacture of the product.The complaint was confirmed and the root cause has been associated with an electronic component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a low or dead battery voltage for the memory chip or a shorted out pcb.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review concluded this was a repeat issue.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SERVICE REP CONTROL UNIT ASSEMBLY
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10797294
Report Number1643264-2020-01710
Device Sequence Number11510357
Product Code HRX
UDI-Device Identifier03596010450005
UDI-Public3596010450005
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K030196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205841S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1